JournalsjemsVol. 19, No. 1pp. 221–254

Compact homogeneous Riemannian manifolds with low coindex of symmetry

  • Jürgen Berndt

    King's College, London, UK
  • Carlos Olmos

    Universidad Nacional de Córdoba, Argentina
  • Silvio Reggiani

    Universidad Nacional de Rosario, Argentina
Compact homogeneous Riemannian manifolds with low coindex of symmetry cover
Download PDF

A subscription is required to access this article.

Abstract

We develop a general structure theory for compact homogeneous Riemannian manifolds in relation to the coindex of symmetry.We will then use these results to classify irreducible, simply connected, compact homogeneous Riemannian manifolds whose coindex of symmetry is less than or equal to three. We will also construct many examples which arise from the theory of polars and centrioles in Riemannian symmetric spaces of compact type.

Cite this article

Jürgen Berndt, Carlos Olmos, Silvio Reggiani, Compact homogeneous Riemannian manifolds with low coindex of symmetry. J. Eur. Math. Soc. 19 (2017), no. 1, pp. 221–254

DOI 10.4171/JEMS/664